Discussions By Condition: I cannot get a diagnosis.

hair loss help

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: sarsydiak
  • November 10, 2009
  • 11:43 PM

30 has not been a good age for me! I'm new at this and looking for help since the doctors aren't sure what's going on. In September, I noticed that my hair was falling out at an alarming rate. It's not normal for me to wash/style my hair and have 50-75 hairs fall out at once. It's been that way since Sept. and I'm concerned about why it's thinning and how to make it stop. Here's a bit of info.: I had my thyroid, iron, and hormone levels tested. All came back fine (I found out that my calcium oxalate levels were high and I may end up with a kidney stone...but that's another story). My mother and her mother have/had thinning hair, so I know that genetics plays a part...but both started losing hair after giving birth. I don't have any children and have been on the same form of birth control (Kariva/Mircette) for 5 years. I've been to a naturopath (who told me to take biotin), my PCP, and a dermatologist. I'm curious to know if my birth control could be a culprit since I've been breakthrough bleeding (spotting) for over a year and it has gotten worse over the past 2 months. Any insight on this would be fabulous. I'm trying to turn over as many rocks as possible before I resign myself to the fact that it's heredity and I'm doomed to have my mother's hairline...or lack there of. :confused:

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?